MAUDE Adverse Event Report: CARDIAC SCIENCE CORPORATION POWERHEART G5 KIT,SEMI, US EN/LA ESP; AUTOMATED EXTERNAL DEFIBRILLATOR

CARDIAC SCIENCE CORPORATION POWERHEART G5 KIT,SEMI, US EN/LA ESP; AUTOMATED EXTERNAL DEFIBRILLATOR
Model Number G5S-80A
Medical Device Problem Code Unable to Obtain Readings (1516)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/01/2024
Type of Reportable Event Death
Additional Manufacturer Narrative
Zoll medical corporation has received the product and will be providing a supplemental report when our investigation is completed.
 
Event or Problem Description
Complainant alleged that while attempting to treat a 47-year-old male patient, the device was unable to detect the attached electrode pads.Complainant indicated that the patient subsequently expired.
 
Additional Manufacturer Narrative
The device was returned to zoll medical corporation for evaluation.The defib pads used during the event were not returned.A review of the device log shows the device properly identified defib pads connected.However, no rescue data was recorded because a valid patient impedance was not detected (between 20-250 ohms).This is evidence of poor coupling between the patient and the electrodes being used.There were no pads-related errors or device errors detected during the event that would have prevented a signal from being detected and subsequent shocks if required.The g5 user's guide advises removing clothing, ensuring the patient's skin is clean and dry, and removing excess hair if necessary.The device was recertified and returned to the customer.Analysis of reports of this type has not identified an increase in trend.

Brand Name
POWERHEART G5 KIT,SEMI, US EN/LA ESP
Common Device Name
AUTOMATED EXTERNAL DEFIBRILLATOR
Manufacturer (Section D)
CARDIAC SCIENCE CORPORATION
500 burdick parkway
deerfield WI 53531 9692
Manufacturer Contact
scott august
269 mill road
chelmsford, MA 01824
9784219552
MDR Report Key18651720
Report Number2112020-2024-00060
Device Sequence Number7055952
Product Code MKJ
UDI-Device Identifier00812394021307
UDI-Public00812394021307
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P160033
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model NumberG5S-80A
Device Catalogue NumberG5S-80A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/26/2024
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2024
Supplement Date Received by Manufacturer01/16/2024
Initial Report FDA Received Date02/06/2024
Supplement Report FDA Received Date03/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/02/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age47 YR
Patient SexMale